Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On properties of subspaces of $ l\sb{p},\,0<p<1$


Author: W. J. Stiles
Journal: Trans. Amer. Math. Soc. 149 (1970), 405-415
MSC: Primary 46.01
DOI: https://doi.org/10.1090/S0002-9947-1970-0261315-9
MathSciNet review: 0261315
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The material presented in this paper deals with some questions concerning projections, quotient spaces, and linear dimension in $ {l_p}$ spaces, and also includes a remark about weak Schauder bases in $ {l_p}$ spaces and an example of an infinite-dimensional closed subspace of $ {l_p}$ which is not isomorphic to $ {l_p}$.


References [Enhancements On Off] (What's this?)

  • [1] T. Aoki, Locally bounded linear topological spaces, Proc. Imp. Acad. Tokyo 18 (1942), 588-594 MR 7, 250. MR 0014182 (7:250d)
  • [2] S. Banach, Théorie des opérations linéaires, Monografie Mat. PWN, Warsaw, 1932; reprint, Chelsea, New York, 1955. MR 17, 175.
  • [3] C. Bessaga and A. Pełczyński, On bases and unconditional convergence of series in Banach spaces, Studia Math. 17 (1958), 151-164. MR 22 #5872. MR 0115069 (22:5872)
  • [4] M. Kadec and A. Pełczyński, Bases, lacunary sequences and complemented subspaces in the spaces $ {L_p}$, Studia Math. 21 (1961/62), 161-176. MR 27 #2851. MR 0152879 (27:2851)
  • [5] J. Lindenstrauss, On some subspaces of $ {l^1}$ and $ {c_0}$, Bull. Res. Council Israel Sect. F 10F (1961), 74-80. MR 32 #4514. MR 0187059 (32:4514)
  • [6] J. Lindenstrauss and A. Pełczyński, Absolutely summing operators in $ {L_p}$-spaces and their applications, Studia Math. 29 (1968), 275-326. MR 37 # 6743. MR 0231188 (37:6743)
  • [7] J. Lindenstrauss, On complemented subspaces of m, Israel J. Math. 5 (1967), 153-156. MR 36 #5666. MR 0222616 (36:5666)
  • [8] R. Paley, Some theorems on abstract spaces, Bull. Amer. Math. Soc. 42 (1936), 235-240. MR 1563277
  • [9] A. Pełczyński, Projections in certain Banach spaces, Studia Math. 19 (1960), 209-228. MR 23 #A3441. MR 0126145 (23:A3441)
  • [10] S. Rolewicz, On a certain class of linear metric spaces, Bull. Acad. Polon. Sci. Cl. III 5 (1957), 471-473. MR 19, 562. MR 0088682 (19:562d)
  • [11] H. Royden, Real analysis, Macmillan, New York, 1968. MR 0151555 (27:1540)
  • [12] R. Whitley, Strictly singular operators and their conjugates, Trans. Amer. Math. Soc. 113 (1964), 252-261. MR 31 #1565. MR 0177302 (31:1565)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.01

Retrieve articles in all journals with MSC: 46.01


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1970-0261315-9
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society